Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Severe dizziness and sickness on trying to get off effexor. What should I do?

Hi, I was seperated and divorced from my husband of 31 years over three years ago, i had a nervous break down so i was put on effexor, now my life has changed and i am with a wonderful man and am happy and doing well, i would love to get off the effexor but everytime i have tried my head just gets crazy dizzy and i get sick, help what can i do?
Asked On : Fri, 21 Dec 2012
Answers:  2 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Effexor (Venlafaxine) is an antidepressant medication and your symptoms appear to be withdrawal-related. When taken for prolonged periods and stopped, antidepressants can cause withdrawal symptoms and rebound anxiety or depression.

This can be prevented by tapering down the dosage very gradually before stopping the medication. In addition, practising relaxation techniques like deep breathing , etc. can help in controlling the rebound anxiety. Please consult your doctor for a tapering schedule for the medication.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 29 Dec 2012
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. It is encouraging to note that efflexor (venlafaxine) has helped you maintain fine over these years. Abruptly stopping the above medication is not advised as it can result in withdrawal symptoms. The drug needs to be slowly tapered off if required by your consulting psychiatrist, usually at a rate of 25%-50% decrease in dosage/ week approx. Hope you found the information useful.
Dr Sundar Gnanavel
Answered: Tue, 1 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor